Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
k8kate

My 3rd day on roaccutane and I have some basic qu's

Recommended Posts

Hey everyone.

My derm prescribed me roaccutane about a month ago but I could only start 3 days ago since I was booked in for some laser treatments.

Anyway I just took my 3rd pill and havent had any symptoms. No dry skin, no pains, just a little headache behind my eyes but it might be from something else.

Anyway, first question: when should I expect the symptoms to start?

Secondly, do you think the IB and its signs will be cleared before Halloween? I have a party!

Thirdly, I'm on 10mg a day!!!! I've seen posts and assume most people are on 40mg and saw one even up to 120mg! Why is mine so low? I don't know if he expects to put me up? Should I get any results at 10mg (for 9 months he predicted)!

Thanks everyone!

Edited by k8kate

Share this post


Link to post
Share on other sites

Hi there. Side effects and when/if they appear are unpredictable. You're on such a low dose...hopefully you won't experience much at all. The IB is just as unpredictable, unfortunately. Common courses last anywhere from 4-6 months on higher doses than what you're taking. Even though you're taking less mgs per month, your course is extended so you should still see benefits. If you do a search in this forum you'll find many threads regarding cumulative doses that may shed some more light on your dose question.

Good luck! :)

Share this post


Link to post
Share on other sites

Statistically, 1 out of 12 get the initial breakout. The reason why so many people on here talk about it, is because people who don`t experience the initial breakout, don`t post about it - why would they care.

It is pretty much a matter of luck combined with the status of your skin and your genes. Pre-accutane, I used to kill acneic bacterias under the surface with a blue light, and I did some acid treatments. The acid treatments made the acne and acne bacteries under my skin appear on the outside, which immediately after acid treatment made me breaking out a bit.

On accutane, I had no acne underneath my skin, so I had no initial breakout. I noticed on the first day of accutane dry eyes. I could not find my ear drops, but I found out where they were at day 2. Haven`t had any trouble with dry eyes after that.

I moist my skin once or twice a day, and as of yet it is on the verge of too moist, actually. I`ve been on for pretty much 10 days, and just recently, I`ve noticed that my lips are a tad drier than they should be while using lip balm.

The lips have some kind of crust between the area which is visible when people look on you, and the area which is moisted with spit. This crust is not something I would`ve noticed unless I was on accutane - so I don`t care much. Still use lip balms and fatty regimens though.

Dosis: 20mg/day. I cycled during day one and three, where I took 40mg/day just in order to make the isotretinoin levels in my blood higher. Sticking with 20mg/day for now.

Best of luck

Edit: I am gonna give you a short heads up about your dose. First of all, 10mg/day is really low. If I were you, I would`ve been satisfied about it - the risk of creepy side effects is very small. Also, you will see improvements. After all, remember that isotretinoin stays in the body for 6 weeks. In other words, you are not having 10mg of isotretinoin in your body, the total amount is 7 times 6 times 10!

Second: If you don`t see any reactions and improvements acne wise, I am sure your doc will raise your dosage, as long as it seems reasonable. By reasonable, I mean that he won`t up the dosage if you are suffering from depression etc.

Again, best of luck to you

Edited by Lyinginthebed

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×